Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 7, 2005, 5:16 PM EDT for Osceola County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 7, 2005, 5:40 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 072119 SVRMLB FLC097-072215- /O.NEW.KMLB.SV.W.0063.050607T2116Z-050607T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 518 PM EDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...WEST LAKE TOHO...SAINT CLOUD... NARCOOSSEE...EAST LAKE TOHO * UNTIL 615 PM EDT * AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NARCOOSSEE...AND MOVING SOUTHWEST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST LAKE TOHO BY 530 PM EDT SAINT CLOUD BY 535 PM EDT WEST LAKE TOHO BY 600 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2832 8111 2837 8128 2817 8152 2800 8134 $$ RL
1 follow-up statement
000 WWUS52 KMLB 072140 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 538 PM EDT TUE JUN 7 2005 FLC097-072148- /O.CAN.KMLB.SV.W.0063.000000T0000Z-050607T2215Z/ OSCEOLA FL- 538 PM EDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSCEOLA COUNTY IS CANCELLED... AT 538 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND DEADLY LIGHTNING WERE STILL POSSIBLE FROM THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2832 8111 2837 8128 2817 8152 2800 8134 $$ RL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 7, 3:00 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT TUE JUN 7 2005 .DISCUSSION... CURRENTLY...EAST COAST SEA BREEZE HAS FORMED AND IS PUSHING INLAND OF I-95. DIURNAL PRECIP IS JUST GETTING STARTED OVER THE CWA... INDICATING THE LCL AIRMASS IS SLIGHTLY SUPRESSED DESPITE HIGH MOISTURE CONTENT. MORNING SOUNDINGS REVEALED A VERY WEAK STEERING FLOW THROUGH THE H85-H50 LYR...AND THIS IS BACKED UP BY VERY SLOW STORM MOTION. LOCAL MOISTURE IS HIGH WITH SFC DEWPOINTS IN THE 70S AREAWIDE AND LCL PW VALUES AOA 1.8. TONIGHT...PROSPECTS FOR A SEABREEZE COLLISION THIS EVENING IS RATHER LOW GIVEN THE STRENGTH OF THE STEERING FLOW. HOWEVER...DEVELOPING CONVECTION SHOULD MAKE UP FOR THIS AS THEY PRODUCE OUTFLOW BOUNDARIES IN THEIR DYING STAGE. NEVERTHELESS...WITH THE STEERING FLOW AS WEAK AS IT IS...STORMS ARE EXPECTED TO CHOAK OFF ALMOST ON TOP OF WHERE THEY DEVELOP. WHILE THIS WILL SET THE STAGE FOR LOCALLY HEAVY RAIN...IT DOES NOT LEND ITSELF TO WIDESPREAD COVERAGE. WILL GO WITH SCT COVERAGE OVER THE INTERIOR COUNITES WHERE SFC HEATING/BOUNDARY COLLISIONS WILL BE GREATEST...ISOLD COVERAGE ALONG THE COAST AS THE WILL BE WELL INLAND BY 22Z. WED...EXPECT AN EARLIER START TO CONVECTION AND HIGHER COVERAGE THAN TODAY AS PWATS INCREASE TO AROUND 2 AREA-WIDE AND UPPER TROUGH REMAINS OVER THE GULF OF MEXICO. WILL KEEP THE 60% (LIKELY) POPS FOR MOST AREAS...EXCEPT IMMEDIATE COAST (50%). A DEEPER ONSHORE FLOW WILL BE DEVELOPING ESP SOUTH OF THE CAPE WHICH WILL TEND TO PUSH CONVECTION TOWARD THE NW...BUT MOTION EXPECTED TO REMAIN RATHER SLOW SO HEAVY RAINFALL CAN BE EXPECTED WITH ISOLATED 2 INCH AMOUNTS. ISOLATED SHOWERS ARE EXPECTED TO RETURN TO THE COASTLINE OVERNIGHT IN INCREASING ONSHORE FLOW AND MOIST AIRMASS. THU-TUE...GFS REMAINS VERY CONSISTENT...BUT ALSO THE MOST AGGRESSIVE...IN EJECTING A CLOSED SFC LOW OUT OF THE NW CARIBBEAN AND INTO THE GULF OF MEXICO FRI...AND INTO SE LA SAT AFTN. OTHER MODELS ALSO SHOW LOW PRESSURE DEVELOPING IN THE NW CARIBBEAN BUT WITH A SLOWER EVOLUTION. DEVELOPING BERMUDA HIGH IS FORECAST TO KEEP ANY SFC LOW TO OUR WEST...BUT IF GFS VERIFIES...WE COULD SEE DEEP TROPICAL MOISTURE PULLED NORTHWARD OVER FL ON THE EAST SIDE OF THE LOW FRI AND SAT. DESPITE THE GFS CONSISTENCY NOT READY TO GET ON BOARD WITH IT COMPLETELY...FOR IF A MORE SOUTHERN/WESTERN TRACK OF LOW OCCURS WE COULD SEE DRIER AIR ADVECT IN FROM THE EAST AROUND THE BERMUDA HIGH. WILL SHOW AN INCREASE IN THE E/SE FLOW AND OVERNIGHT/MORNING COASTAL SHOWERS WITH AFTN CONVECTION PUSHING QUICKLY INLAND ACROSS THE FL PENINSULA. && .MARINE...NO HEADLINES EXPECTED THRU WED THEN E/SE GRADIENT IS FORECAST TO TIGHTEN LATE WEEK DUE TO HIGH PRESSURE RIDGE TO THE NORTH AND LOWER PRESSURE TO THE SOUTH AND SOUTHWEST. WILL BRING WINDS AND SEAS TO CAUTION CRITERIA THU NIGHT INTO SAT BUT KEEP THEM BELOW SMALL CRAFT ADVISORY LEVELS FOR NOW. && .AVIATION...VFR CONDITIONS TO PREVAIL THRU 08Z WITH SCT MVFR/ISOLD IFR CIGS VSBYS. PATCHY MVFR FOG EXPECTED 08Z-12Z...MAINLY OVER AREAS THAT RECEIVE RAIN THIS AFTN/EVENING. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 88 74 86 / 20 50 30 40 MCO 73 91 74 88 / 40 60 30 40 MLB 74 88 75 85 / 20 60 30 40 VRB 74 88 75 85 / 20 50 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRAGAW LONG TERM....KELLY
Hazardous weather outlook, Jun 7, 5:00 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT TUE JUN 7 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 072000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 500 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... AN UPPER LEVEL TROUGH ACROSS THE GULF OF MEXICO...PLENTIFUL DEEP MOISTURE AND DAYTIME HEATING WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SHOWERS AND LIGHTNING STORMS ARE EXPECTED TO DEVELOP ACROSS THE COASTAL COUNTIES BY LATE MORNING AND PUSH SLOWLY TOWARD THE INTERIOR THROUGH THE LATE AFTERNOON AND EVENING AS THE EAST COAST SEA BREEZE PUSHES INLAND. THE MAIN HAZARD FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES. IF STORMS APPROACH YOUR AREA...HEAD INDOORS. ...FLOOD IMPACT... SLOW MOVING STORMS WILL PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES IN SPOTS THIS AFTERNOON AND EVENING. THIS WILL LEAD TO PONDING OF WATER ON ROADWAYS AND POSSIBLE MINOR FLOODING OF LOW- LYING AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... A LONG PERIOD SWELL AND HIGHER THAN NORMAL ASTRONOMICAL TIDES WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. THE THREAT WILL BE GREATEST DURING THE OUTGOING TIDE FROM MID MORNING THROUGH MID AFTERNOON. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY WITH DEEP MOISTURE REMAINING ACROSS THE AREA. ONSHORE FLOW WILL INCREASE THIS WEEKEND WHICH WILL KEEP THE HIGHEST RAIN CHANCES ACROSS INLAND AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
In the hours before
Special weather statement, Jun 7, 4:54 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 454 PM EDT TUE JUN 7 2005 FLZ045-046-072145- ORANGE-SEMINOLE- 454 PM EDT TUE JUN 7 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL CENTRAL ORANGE COUNTY...SOUTHWESTERN SEMINOLE COUNTY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WINTER PARK...MOVING NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE FERN PARK. RL
Special weather statement, Jun 7, 5:09 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 509 PM EDT TUE JUN 7 2005 FLZ045-053-072200- ORANGE-OSCEOLA- 509 PM EDT TUE JUN 7 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL SOUTH CENTRAL ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE MARY JANE...MOVING SOUTHWEST AT 5 TO 10 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE EAST LAKE TOHO AND BUENA VENTURA LAKES. RL
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.